Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 337, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 14, 2015, 12:16 AM CDT for Decatur County, Graham County, Sheridan County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 12:16 AM CDT (05:16 UTC)
- Expired
- Aug 14, 2015, 1:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Graham County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938
WUUS53 KGLD 140516
SVRGLD
KSC039-065-179-140615-
/O.NEW.KGLD.SV.W.0337.150814T0516Z-150814T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1216 AM CDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRAHAM COUNTY IN NORTHWESTERN KANSAS...
SOUTHEASTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
SHERIDAN COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 115 AM CDT
* AT 1216 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DRESDEN...
OR 16 MILES SOUTH OF OBERLIN...MOVING SOUTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOXIE...SELDEN...MORLAND...DRESDEN...TASCO...SAINT PETER...LEOVILLE
AND STUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 10047 3963 10059 3966 10018 3957 10018
3957 10012 3913 9985
TIME...MOT...LOC 0516Z 329DEG 56KT 3960 10043
HAIL...1.00IN
WIND...60MPH
$$
MK4 follow-up statements
253
WWUS53 KGLD 140529
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1229 AM CDT FRI AUG 14 2015
KSC039-065-179-140615-
/O.CON.KGLD.SV.W.0337.000000T0000Z-150814T0615Z/
GRAHAM KS-DECATUR KS-SHERIDAN KS-
1229 AM CDT FRI AUG 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR WESTERN GRAHAM...SOUTHEASTERN DECATUR AND SHERIDAN COUNTIES...
AT 1228 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF DRESDEN...OR 16 MILES NORTH OF HOXIE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOXIE...SELDEN...MORLAND...DRESDEN...TASCO...SAINT PETER...LEOVILLE
AND STUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 10047 3963 10059 3966 10018 3957 10018
3957 10012 3913 9985
TIME...MOT...LOC 0528Z 331DEG 30KT 3958 10034
HAIL...1.00IN
WIND...60MPH
$$
MK142
WWUS53 KGLD 140544
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1244 AM CDT FRI AUG 14 2015
KSC039-065-179-140615-
/O.CON.KGLD.SV.W.0337.000000T0000Z-150814T0615Z/
GRAHAM KS-DECATUR KS-SHERIDAN KS-
1244 AM CDT FRI AUG 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR WESTERN GRAHAM...SOUTHEASTERN DECATUR AND EASTERN SHERIDAN
COUNTIES...
AT 1244 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF MORLAND...OR 13 MILES NORTHEAST OF HOXIE...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MORLAND...DRESDEN...SAINT PETER...TASCO...LEOVILLE AND STUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 10026 3964 10049 3966 10018 3957 10018
3957 10012 3913 9985
TIME...MOT...LOC 0544Z 322DEG 17KT 3947 10024
HAIL...1.00IN
WIND...60MPH
$$
MK433
WWUS53 KGLD 140607
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
107 AM CDT FRI AUG 14 2015
KSC039-140616-
/O.CAN.KGLD.SV.W.0337.000000T0000Z-150814T0615Z/
DECATUR KS-
107 AM CDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3913 10026 3945 10040 3948 10026 3947 10006
3913 9985
TIME...MOT...LOC 0606Z 330DEG 26KT 3935 10011
$$
KSC065-179-140615-
/O.CON.KGLD.SV.W.0337.000000T0000Z-150814T0615Z/
GRAHAM KS-SHERIDAN KS-
107 AM CDT FRI AUG 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHWESTERN GRAHAM AND EASTERN SHERIDAN COUNTIES...
AT 106 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MORLAND...OR
14 MILES WEST OF HILL CITY...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MORLAND...SAINT PETER...TASCO AND STUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 10026 3945 10040 3948 10026 3947 10006
3913 9985
TIME...MOT...LOC 0606Z 330DEG 26KT 3935 10011
HAIL...1.00IN
WIND...60MPH
$$
MK516
WWUS53 KGLD 140614
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
114 AM CDT FRI AUG 14 2015
KSC065-179-140623-
/O.EXP.KGLD.SV.W.0337.000000T0000Z-150814T0615Z/
GRAHAM KS-SHERIDAN KS-
114 AM CDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRAHAM AND
EASTERN SHERIDAN COUNTIES WILL EXPIRE AT 115 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS UP TO 55 MPH WITH DIME SIZED HAIL ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3913 10026 3945 10040 3948 10026 3947 10006
3913 9985
TIME...MOT...LOC 0612Z 329DEG 56KT 3935 10011
$$
MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:34 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 13, 9:34 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 834 PM MDT THU AUG 13 2015 .UPDATE... ISSUED AT 828 PM MDT THU AUG 13 2015 THE CURRENT STORM COMPLEX IN CENTRAL AND SOUTH CENTRAL NEBRASKA IS CONTINUING TO MOVE TO THE SOUTH AND APPROACHING OUR FORECAST ZONES. RAP MODEL SOUNDINGS STILL INDICATE PLENTY OF DCAPE AND MUCAPE IN THE PROFILE...AND WRF MODEL RUNS HAVE THE STORM CONTINUE TO THE SOUTH FOR LOCATIONS EAST OF HIGHWAY 83. UPDATED THE POPS AND QPF EXPECTED FOR THE STORM FOR THE LATE EVENING AND OVERNIGHT HOURS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 156 PM MDT THU AUG 13 2015 FORECAST CONCERN WILL BE COVERAGE/INTENSITY OF THUNDERSTORMS. SATELLITE SHOWING THAT A COUPLE OF SHORTWAVES TO OUR NORTHWEST AND NORTH THAT ARE EXPECTED TO COME THROUGH TONIGHT. MODELS LOOKED FINE AT MID AND UPPER LEVELS. THE SREF STARTED OUT A LITTLE BETTER THAN THE REST OF THE OUTPUT FOR THE SURFACE WIND AND PRESSURE FIELD. THE GFS AND CANADIAN DOING A LITTLE BETTER THAN THE REST OF THE OUTPUT WITH THE LOW LEVEL THERMAL FIELD. TONIGHT...AT THIS TIME...A SURFACE TROUGH/DRYLINE EXTENDS FROM NEAR CHEYENNE WELLS TO NEAR GOODLAND INTO CENTRAL DUNDY COUNTY. LITTLE TO NO CAP IS NOW ALONG/NEAR THAT BOUNDARY. FIRST SHORTWAVE TROUGH/DECENT PV ANOMALY IS APPROACHING FROM THE NORTHWEST. CUMULUS HAS STARTED TO DEVELOP ALONG THIS BOUNDARY WITH SOME THUNDERSTORMS ALREADY IN OR NEAR SOUTHERN CHEYENNE COUNTY COLORADO. A SECOND SHORTWAVE IS EXPECTED TO MOVE THROUGH THE NORTHEASTERN PORTION OF THE AREA DURING THE LATE EVENING INTO EARLY OVERNIGHT PERIOD. AT THE SAME TIME...A WEAK LEFT FRONT QUADRANT OF THE UPPER JET WILL AFFECT THE EAST/NORTHEAST PORTION OF THE AREA FROM LATE THIS EVENING INTO THE OVERNIGHT HOURS. MODELS DISAGREEING ON WHERE TO START THE CONVECTION AND WHERE TO HAVE THE MOST WIDESPREAD CONVECTION. CLUSTERING OF THE GUIDANCE WOULD SUPPORT WHERE THE CONVECTION IS CURRENTLY GOING ON. OVERALL THE NORTHWEST THIRD TO HALF WILL SEE THE CONVECTION STARTS THIS AFTERNOON. THE CURRENT CONVECTION MOVES OFF TO THE SOUTH OR WEAKENS. THEN A SECOND CLUSTER OF STORMS DEVELOPS TO THE NORTH OF OUR AREA PER THE MID AND UPPER LEVEL LIFT AND GIVES THE NORTHEAST THE BETTER CHANCE DURING THE MIDDLE OF THE NIGHT. SO WILL START WITH THE HIGHER CHANCE INTO IN THE SOUTH AND THEN TRANSITIONS TO THE NORTHEAST. STORM MOTION IS NEAR 15 KNOTS. HOWEVER...IF STORMS START SLOWING DOWN...THEY WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL DUE TO PWS NEAR 1.5 INCHES. NOT A LOT OF SPEED SHEAR BUT THE DIRECTIONAL SHEAR IS PRETTY GOOD. ALSO DCAPE IS RATHER HIGH. SO A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS FOLLOWED BY HAIL AS THE MAIN THREATS. FRIDAY...SOME MOISTURE AND INSTABILITY LOOKS TO BE TO NEAR 700 MB. HOWEVER A STOUT EML AND TOASTY 500 MB TEMPERATURES LOOK TO CAP OR SLOW DOWN CONVECTION FOR THE AFTERNOON. SO WILL KEEP IT DRY FOR NOW. PER THE CLUSTER OF 2 METER GUIDANCE AND BETTER PERFORMING GUIDANCE...WILL TEND TO GO NEAR TO SLIGHTLY BELOW THE WARMER GUIDANCE. LIKE THIS DUE TO A MORE UNFAVORABLE WIND FIELD FOR WARMING THE MAXES UP. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 310 PM MDT THU AUG 13 2015 FOR THE EXTENDED FORECAST PERIOD...A SIMILAR PATTERN TO WHAT WAS OBSERVED THESE PAST FEW WEEKS IS EXPECTED TO PERSIST. THEREFORE... STORM CHANCES CONTINUE EACH DAY FOR THE MOST PART. THERE ARE A COUPLE DAYS TO FOCUS ON FOR ENHANCED SEVERE WEATHER POTENTIAL AND HEAVY RAINFALL. BEGINNING WITH FRIDAY NIGHT THROUGH SATURDAY NIGHT...BENIGN WEATHER IS FORECAST DUE TO THE LACK OF SUBSTANTIAL MOISTURE ALOFT AND SIGNIFICANT SHORTWAVE TROUGHS. DUE TO THE PERSISTENT BOUNDARY LAYER MOISTURE...CANT RULE OUT A COUPLE AFTERNOON THUNDERSTORMS DEVELOPING THAT LAST INTO THE EARLY EVENING HOURS. SOUTH WINDS SATURDAY INCREASE AND BECOME GUSTY BY LATE MORNING AHEAD OF AN INCOMING LEE TROUGH. NO CONCERNS WITH FIRE WEATHER ARE ANTICIPATED DUE TO FUEL GREENNESS FROM RECENT RAINFALL AND MINIMUM RELATIVE HUMIDITY IN THE 30 TO 40 PERCENT RANGE. ON SUNDAY...A WEAK SHORTWAVE TROUGH COMBINES WITH AN ENCROACHING COLD FRONT TO BRING A MUCH BETTER CHANCE FOR STORMS. IN ADDITION... POOLING MOISTURE BEHIND THE FRONT ENHANCES THE ENVIRONMENT...PRIMING IT FOR SEVERE WEATHER AND HEAVY RAINFALL. SBCAPE NEAR 2500 J/KG... 850-500 MB LAPSE RATES OF 7-8 C/KM...BACKED NORTHEAST SURFACE WINDS AND PWATS INCREASING TO 1.60" ALL FAVOR SEVERE STORMS WITH A HEAVY RAINFALL POTENTIAL. HOWEVER...MARGINAL 0-6 KM BULK SHEAR NEAR 30 KTS DON'T INCREASE CONFIDENCE IN A FORECAST FOR SUBSTANTIAL SEVERE THUNDERSTORMS. MUCH HIGHER SHEAR IS FORECAST OVER THE NEBRASKA PANHANDLE WHERE THE UPPER LEVEL WIND MAXIMA ASSOCIATED WITH THE SHORTWAVE TROUGH PASSES OVER. THIS WILL BE SOMETHING TO WATCH. AFTER A BRIEF CALM IN THE UPPER LEVEL PATTERN MONDAY AND TUESDAY... ANOTHER...MUCH MORE SIGNIFICANT...SHORTWAVE TROUGH IS EXPECTED TO EJECT OVER THE PLAINS BY MID-WEEK. FORECAST GUIDANCE AND ENSEMBLE MEMBERS INDICATE A VAST AMOUNT OF MODEL SPREAD WHICH HINDERS FORECAST CONFIDENCE ON WHEN THIS SYSTEM EJECTS. AS DISTURBANCE EJECTS OVER THE PLAINS...AN SEVERE WEATHER OUTBREAK MAY BE POSSIBLE DEPENDING ON MOISTURE PARAMETERS...LOCATION AND MOVEMENT OF THIS TROUGH AND DRYLINE/FRONTAL LOCATIONS. THE NEGATIVELY TILTED SHORTWAVE TROUGH DOES DRAW THE EYE GIVEN THIS IS STILL THE WARM SEASON. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 529 PM MDT THU AUG 13 2015 VFR CONDITIONS ARE EXPECTED DURING THE TAF PERIOD FOR BOTH KGLD AND KMCK. THUNDERSTORMS ARE TRYING TO DEVELOP ACROSS THE TRI STATE AREA LATE THIS AFTERNOON INTO THE EARLY EVENING. AT THIS POINT...THERE IS NOT MUCH CONFIDENCE THAT STORMS WILL DEVELOP TO AFFECT KGLD OR KMCK IN THE NEXT 6 HOURS. THEREFORE...PLACED A VCTS MENTION FOR THE EARLY PORTION OF THE PERIOD. SOME GUIDANCE SUGGESTS THAT A COMPLEX OF STORMS WILL MOVE FROM CENTRAL NEBRASKA TO AFFECT THE KMCK TERMINAL LATER TONIGHT...BUT NOT EXACTLY SURE STORMS WILL STAY TOGETHER AND MOVE THROUGH. WILL ASSESS HOW STORMS ARE STAYING TOGETHER IN THE NEXT FEW HOURS TO DETERMINE IF AN UPDATE IS NEEDED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...MK SHORT TERM...BULLER LONG TERM...RRH AVIATION...MK
Hazardous weather outlook, Aug 13, 3:43 PM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 243 PM MDT THU AUG 13 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-142045- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 243 PM MDT THU AUG 13 2015 /343 PM CDT THU AUG 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS EAST CENTRAL COLORADO. THESE STORMS WILL THEN MOVE ACROSS THE REST OF THE AREA DURING THE EVENING. SOME STORMS MAY BECOME SEVERE. IN THIS AREA...THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG THE KANSAS AND NEBRASKA BORDER. THE MAIN THREATS WILL BE HEAVY RAINFALL...DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN ENHANCED CHANCE FOR STORMS WILL ARRIVE WITH A COLD FRONT SUNDAY EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE. IN ADDITION...HEAVY RAINS ARE POSSIBLE WITH SLOW MOVING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 13, 11:12 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1012 PM MDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL MCCOOK 40.20N 100.62W
08/13/2015 M0.25 INCH RED WILLOW NE STORM CHASER
&&
JNSpecial weather statement, Aug 13, 11:19 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1119 PM CDT THU AUG 13 2015
KSZ004-140445-
NORTON KS-
1119 PM CDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NORTON COUNTY UNTIL 1145
PM CDT...
AT 1119 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF ALMENA...OR 12 MILES NORTHEAST OF NORTON...MOVING
SOUTH AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTON...ALMENA...EDMOND...CALVERT AND DENSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3957 9997 4000 9991 4000 9964 3996 9963
3957 9963
TIME...MOT...LOC 0419Z 351DEG 44KT 3999 9979
MKSpecial weather statement, Aug 13, 11:28 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1028 PM MDT THU AUG 13 2015 KSZ041-042-140530- GREELEY-WICHITA- INCLUDING THE CITIES OF...TRIBUNE...LEOTI 1028 PM MDT THU AUG 13 2015 /1128 PM CDT THU AUG 13 2015/ NATIONAL WEATHER SERVICE DOPPLER RADAR IS SHOWING A CLUSTER OF THUNDERSTORMS MOVING SOUTH ALONG THE GREELEY AND WICHITA COUNTY BORDER AT 10 TO 20 MPH. YOU CAN EXPECT WIND GUSTS NEAR 45 TO 50 MPH...PEA-SIZED HAIL AND BRIEF HEAVY DOWNPOURS THAT MAY CAUSE PONDING ON AREA ROADWAYS...THROUGH 1130 PM MDT/1230 AM CDT. JN
Local storm report, Aug 13, 11:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1054 PM MDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND GST OBERLIN 39.82N 100.53W
08/13/2015 M54 MPH DECATUR KS BROADCAST MEDIA
&&
JNLocal storm report, Aug 13, 11:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1056 PM MDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST OBERLIN 39.82N 100.53W
08/13/2015 M64 MPH DECATUR KS AWOS
&&
JNLocal storm report, Aug 14, 12:03 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1103 PM MDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD OBERLIN 39.82N 100.53W
08/13/2015 DECATUR KS CO-OP OBSERVER
6-8 INCHES OF WATER MOVING ACROSS AN INTERSECTION IN
TOWN.
&&
KOCHASICThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:22 PM CDT | Special Weather Statement | GLD | Wallace | 23 min |
| Aug 13, 11:11 PM CDT | Special Weather Statement | GLD | Decatur | 34 min |
| Aug 13, 11:19 PM CDT | Special Weather Statement | GLD | Norton | 26 min |
| Aug 13, 11:24 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 51 min |
| Aug 13, 11:29 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 46 min |
| Aug 14, 12:03 AM CDT | Flash Flood Warning | GLD | Decatur | 3 hr |
| Aug 14, 12:30 AM CDT | Special Weather Statement | GLD | Greeley, Wichita | 45 min |
| Aug 14, 1:13 AM CDT | Special Weather Statement | GLD | Graham | 32 min |
| Aug 14, 1:50 AM CDT | Special Weather Statement | GLD | Wichita | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.